# SDR 96ZZZM873

- Difficulty date: April 19, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N426FB
- Make and model: Doug DC-8F-54
- Aircraft serial: 45667
- System (JASC): 2210 · Autopilot System
- Part: Controller
- Part number: 177600151
- Condition: Overheated
- Location: Autopilot
- Component: SP1510
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

IN CRUISE EXPERIENCED O-ZONE ODOR AND INTERMITTENT SMOKE FROM BEHIND INSTRUMENT PANEL WHEN AUTO-PILOT WAS ENGAGED.  GROUND INSPECTION REVEALED AUTOPILOT CONTROLLER WAS SHORTED/OVERHEATED.  REPLACED CONTROLLER AND AIRCRAFT RETURNED TO SERVICE.
